The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Derealisation / disconnected

#84

Hi Helen, I agree since taking the PP after my last silent migraine it definitely keeps them from coming back, the reason I suffer with VM is because I tried coming off PP and got hit with it! I would say I when I doubled the dose in May this year I felt it helped after a month of taking it to lessen the symptom’s slightly but no where near what Effexor has done, I was on 180mg of PP and 75mg of Effexor for 3 months and since the beginning of January I reduced the PP to 80mg and doubled the Effexor and feel better so I know its the Effexor working better for me the double dose of PP. x

#85

Thanks for that. I certainly couldn’t increase my PP dose any more… i’m beyond maximum already. Did you find the Effexor kicked in quite quickly. I found PP didn’t do much for me for eight months which is a loong time! Are you in UK? If so, What part of UK are you in I wonder cos out West GPs have no ideas about using Effexor for MAV. It’s PP, Ami (which I cannot take), or Sodium Valproate which I won’t take! It’s not a question of them thinking outside the box. I don’t think they’ve even found the box yet! Helen

#86

Yes I felt better within a month of taking the Effexor, then when I dropped the PP and increased the Effexor I would say I had a few off weeks just as my body was getting used to withdrawing from the PP and increasing the Effexor. I’m fortunate I’m under Salford Royal hospital under neurology and the person I see is pretty good, he’s really open to trying lots of things and doesn’t mind me emailing him to ask questions which is great. My Drs didn’t really have a clue they thought I had an infections, then a heart problem it was only by chance and the 4th visit I saw a doctor who bothered to look at my history and saw it was probably migraine related. I tried Ami it didn’t work for me, just sent me to sleep. I saw a tiny improvement in Topamax but that was all. I like the fact that with PP and Effexor you can take them long term if needed. I wish GP’s would do more training on migraines it so frustrating!

1 Like
#87

So glad you’ve managed to find someone open minded and outside of the Home Counties too. Agreed. It’s so frustrating the lack of knowledge. Stupid when you realise it’s such a common condition. Taking a detailed medical history is often what will clinch it. That’s how, after twelve years of misdiagnosis, the neuro-otologist I saw picked up on it with me. Helen

#88

I agree with you Helen. Mine was intense dizziness to start with, two bouts of vertigo and severe blurred vision. Now to this detached/dreamlike stuff with floaty head and eyes. Me and Amy have wondered if we were to dizzy to notice but now I think the symptoms just change.

2 Likes
split this topic #89

4 posts were split to a new message: Off topic chat

Guys please try to stick to the original Topic. Post requests for personal updates on someone’s diary Topic.

#95

Hi. I’m late to this thread. I tried to read all of it before replying but I’m about to the end of my 20 minutes of computer time so I jumped down here to post. If I mention something already said please just disregard.

I think I know what you mean by the bobble-head feeling - where you feel like you have a fish bowl on your head. I have that too. Mine is constant and has been for years. It started out intermittently but eventually became constant. The intensity varies moment to moment, day to day. This has been the worst symptom to accept. I am so not a big fan of all the related visual issues.

I also have what is known as derealization - the odd sensation of feeling like you are watching your life occur from a distance. It’s like I’ve stepped outside of my body and aware of what I am doing but I’m also mentally removed. This doesn’t happen too often.

I’ve tried many of the meds mentioned but they didn’t help me. I’m quite sensitive to any medicine and most do more damage than help. Right now I am trialing Aimovig, 70mg once a month. It has cut my classic migraines by half so far but has also increased the bobble-head. I’m going to give it some more time to see if the bobble-head eases back down. My fingers are crossed.

#96

Hi Nicola. I understand how dismissive doctors are about MAV. I had on and off symptoms for 6 years before i was correctly diagnosed because my gp kept telling me i had congestion and ear fluid and there was nothing he could do. I got so fed up i saw a different gp who took me seriously and listened properly. I had to suggest to her that it could be mav and she googled it before referring me to a neurologist. I wish i had got a diagnosis 7 years ago when this started, i wouldn’t have been so scared (the symptoms of mav can be really scary). I’ve experienced the derealisation you mentioned and it was terrifying. I felt like a puppet, that someone else was moving my limbs instead of me, my thoughts felt fast and my actual movements slow. Really really horrible. Luckily i have only experienced it when having very very severe symptoms and that isn’t too often. Try not to panic when it happens, it isn’t any danger to you. Which doctor do you see at Salford royal? I’ve seen 2 consultants there and am due to see Dr Zamansky at the headache clinic in April.

#97

Hi - I’m not having a good time at the moment, i’m not sure if my body is still adjusting to the increase of Effexor and decrease of propranolol, I felt good on 180mg of pro with the addition of 75mg Effexor but was losing way too much hair and because of the introduction of the Effexor I thought it would be wise to increase to 150mg and reduce the pro to 80mg. I hoping my body is just adjusting I made the switch beginning of Jan.
I’m under Matt Jones, have you seen him? I used to see him at Salford Royal but the past few times its been at Trafford general., I have heard good things about Dr Zamansky he does the Botox. I have to be positive as I have come a long way in two years! x

#98

No I haven’t seen matt jones. I saw Dr Mohammed and Dr Sharaf. I am waiting to be considered for the botox, as nothing else has worked for me. Not found a single thing that gave me any relief in the slightest. Good luck with your journey with this horrendous condition, and i hope you continue to make progress.

#99

Searching through my own archive MAV notes for something else I came across some comments made to my by a psychologist to which you may relate with regard to derealisation/disconnected feelings, Referring to his own personal experiences with MAV and his reactions following trying new VRT exercises he referred to a rather weird and profound anxiety that just came out of his body which gave him a feeling he was stepping into a dark abyss. He said ‘I would kind of lose touch with my senses and the world around me. This was something I found could not be resolved through any kind of rationalisation but only through feeling’.

I imagine the new exercises were straining his balance’s coping abilities as perhaps your outdoor activities do resulting in these ‘disconnected’ feelings. Helen

1 Like
#100

Intetesting. I think the brain has a hard time dealing with the dizziness and so shuts down certain things in order to devote energy to the dizziness. I only had derealisation when symptoms were most severe and the world looked distorted, the floor appeared to be breathing and i felt like an astronaut on the moon.

2 Likes
#101

Interesting you say this , I have had many times the floor appears to be breathing but recently and in the past when I was episodic . However it depends what you mean by bad I would consider myself a lot better dizzy wise but still have the floor breathing at time and feel like I’m in a bubble ? :confused:

1 Like